Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Severe pain in chest on sneezing, cough, increased frequency of short breath. Had narrowed esophagus due to reaction to cold antibiotics. Suggestive treatment?

Yes, I have recently recovered from a cold and during the cold I was given a antibiotic that I soon found out I was allergic to. I was treated for the allergy in the ER and given a different antibiotic. The reaction I had was a narrowed esophagus and I could bearly breathe. That was a couple of weeks ago and I have since recovered from the cold but now I am experiencing severe pain in my chest if I sneeze , cough, and I even get short of breath easily when climbing a single flight of stairs. I m not sure what to make of this but it feels like my lungs are going to explode when I cough/sneeze???
Asked On : Thu, 19 Jul 2012
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response

Let me address your concern one by one.

1. I hope you have completed the course of second antibiotic, which you are not allergic to.

2. If you have completed the course, then make sure that you are not taking any other medications. Since, medications usually cause heavy breathing, shortness of breath, it is better to avoid any medicines as such unless they are required.

3. I do not know your age, I am sorry. However, it is advisable to get an EKG done to look for the cardiac status.

4. Repeat a chest X-ray now and look for signs of residual congestion on the lung fields.

5. It is better to consult a pulmonologist and get bronchodilators prescribed (IF required only).

Hope this helps.

Get well soon.

Answered: Thu, 19 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor